Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 21, 2011, 6:29 PM EDT for Columbus County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 6:29 PM EDT (22:29 UTC)
- Expired
- Aug 21, 2011, 7:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Columbus County, NC
The radar
The Wilmington radar (KLTX), 28 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:37 PM EDT | TSTM WND DMG | 2 Wsw Brunswick, NC | LARGE PINE LIMBS DOWN ACROSS PRISON CAMP ROAD. TIME ESTIMATED BASED OFF RADAR. |
| Aug 21, 6:41 PM EDT | TSTM WND DMG | 4 Ese Clarendon, NC | LARGE TREE DOWN ACROSS HILBURN ROAD. TIME ESTIMATED BASED OFF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS52 KILM 212229
SVRILM
NCC047-212315-
/O.NEW.KILM.SV.W.0147.110821T2229Z-110821T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARENDON...OR 10 MILES
WEST OF WHITEVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CLARENDON...
TABOR CITY...
SIDNEY...
MOLLIE...
BETHEL...
OLD DOCK...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3417 7846 3416 7849 3417 7851 3414 7854
3406 7878 3426 7902 3435 7874
TIME...MOT...LOC 2230Z 320DEG 18KT 3427 7886
$$
III3 follow-up statements
492
WWUS52 KILM 212248
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 PM EDT SUN AUG 21 2011
NCC047-212315-
/O.CON.KILM.SV.W.0147.000000T0000Z-110821T2315Z/
COLUMBUS NC-
648 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN COLUMBUS COUNTY...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLIAMS...OR 9 MILES
SOUTH OF WHITEVILLE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOLLIE...
BETHEL...NAKINA...OLD DOCK AND CRUSOE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3417 7846 3416 7849 3417 7851 3414 7854
3406 7878 3423 7898 3432 7869
TIME...MOT...LOC 2249Z 325DEG 21KT 3418 7871
$$
III385
WWUS52 KILM 212307
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
707 PM EDT SUN AUG 21 2011
NCC047-212315-
/O.CON.KILM.SV.W.0147.000000T0000Z-110821T2315Z/
COLUMBUS NC-
707 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL COLUMBUS COUNTY...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NAKINA...OR 16 MILES
SOUTH OF WHITEVILLE...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3417 7846 3416 7849 3417 7851 3414 7854
3406 7878 3417 7890 3426 7860
TIME...MOT...LOC 2307Z 325DEG 21KT 3409 7864
$$
III666
WWUS52 KILM 212320
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 PM EDT SUN AUG 21 2011
NCC047-212330-
/O.EXP.KILM.SV.W.0147.000000T0000Z-110821T2315Z/
COLUMBUS NC-
720 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBUS COUNTY HAS
EXPIRED...
AT 718 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3417 7846 3416 7849 3417 7851 3414 7854
3406 7878 3417 7890 3426 7860
TIME...MOT...LOC 2307Z 325DEG 21KT 3409 7864
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:23 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 21, 3:23 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED MARINE NATIONAL WEATHER SERVICE WILMINGTON NC 323 PM EDT SUN AUG 21 2011 .SYNOPSIS... A PIEDMONT SURFACE TROUGH AND A FEW APPROACHING DISTURBANCES ALOFT WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS TODAY. MEANWHILE A COLD FRONT WILL TRACK ACROSS THE AREA LATE MONDAY INTO TUESDAY SUSTAINING A CHANCE OF RAINFALL. HIGH PRESSURE WILL FOLLOW AND BUILD INTO THE CAROLINAS WEDNESDAY THROUGH THURSDAY. TROPICAL CYCLONE IRENE COULD POTENTIALLY IMPACT THE SOUTHEAST STATES AS WE HEAD INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SUNDAY...A COUPLE OF STRONG TO SEVERE STORMS IN THE CARDS FOR THE COUNTY WARNING AREA REST OF THE AFTERNOON INTO THIS EVENING. RICH MOISTURE AVAILABLE COUPLED WITH MIXED LAYER CAPES BETWEEN 2000 AND 3000 J/KG AND PRECIPITABLE WATERS JUST UNDER 2 INCHES PROVIDING A FAVORABLE ENVIRONMENT FOR ROBUST CONVECTION. PIEDMONT TROUGH ALSO WILL BECOME A PLAYER LATER THIS AFTERNOON INTO EARLY EVENING ASIDE FROM AN INLAND ADVANCING SEA BREEZE FRONT. WIND DAMAGE AND HAIL THE PRIMARY THREATS. A WATCH BOX FROM SPC REMAINS POSSIBLE...ESPECIALLY LOOKING AT THE VIGOROUS SHORT-WAVE DIVING RAPIDLY INTO THE WESTERN CAROLINAS PRESENTLY. HAVE SHOT FOR THE UPPER END OF MINIMUM TEMPERATURE GUIDANCE INTO DAYBREAK MONDAY ANTICIPATING CLOUDS AND ELEVATED SYNOPTIC WINDS MAINLY FROM THE UPPER 70S COAST TO THE MIDDLE 70S INLAND. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...COLD FRONT WILL PASS THROUGH THE AREA ON MONDAY. BEST UPPER LIFT AND DEEPEST MOISTURE WILL BE SOUTH AND EAST OF THE AREA FOR THE MOST PART SO ONLY EXPECT ISOLATED TO SCATTERED STORMS WITH MAXIMUMS IN THE UPPER 80S TO LOWER 90S. AFTER STORMS WIND DOWN DURING THE LATE AFTERNOON OR EARLY EVENING...FAIR WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD WITH COOLER TEMPERATURES. MIN TEMPERATURES BOTH NIGHTS WILL BE IN THE MID 60S TO AROUND 70. MAXIMUMS TUESDAY WILL BE IN THE MID 80S TO AROUND 90. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3 PM SUNDAY...MAIN STORY FOR THE PERIOD IS IRENE AND WHAT/IF ANY IMPACT IT WILL HAVE ON THE ILM AREA. WEAKNESS IN THE UPPER RIDGE WILL DEVELOP AS SERIES OF WEAK UPPER TROUGHS DIG OVER THE EASTERN US...ALLOWING THE STORM TO TURN NORTH. SOME OF THE MEDIUM RANGE GUIDANCE HAS CONTINUED SHIFTING THE TRACK OF IRENE EAST...BUT THERE HAS NOT BEEN A LOT OF RUN TO RUN CONSISTENCY SHOWN IN THE GUIDANCE AND CONFIDENCE THROUGH THE PERIOD IS LOW. IN FACT THE RANGE OF SOLUTIONS HAS THE STORM MAKING LANDFALL ANYWHERE FROM THE EASTERN GULF COAST TO MISSING THE EAST COAST AND RECURVING INTO THE WESTERN ATLANTIC. THE NEXT 24 TO 28 HOURS SHOULD PROVIDE A MUCH CLEARER PICTURE. AHEAD OF IRENES POTENTIAL ARRIVAL A DISSIPATING FRONT SOUTH OF THE AREA AT THE START OF THE PERIOD WILL RETURN NORTH WED AFTERNOON AS BERMUDA HIGH STARTS TO BUILD BACK IN. HAVE CARRIED CHC POP EACH DAY WITH HIGHEST LATE IN THE PERIOD...ASSUMING IRENE HAS SOME IMPACT ON THE REGION. 30S SHOULD COVER WED/THU WITH LOW LEVEL CONVERGENCE FROM ONSHORE FLOW BEING ENHANCED BY DIURNAL INSTABILITY. TEMPERATURES WILL BE NEAR TO ABOVE CLIMO...WITH LOWS POTENTIALLY WELL ABOVE CLIMO LATE IN THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... AS OF 18Z...CONVECTION POPPING MAINLY ALONG THE SEA BREEZE RESULTANT. WITH 700 MB FLOW SOUTHWEST...EXPECT CONVECTION TO STAY NEAR THE COAST FOR THE FIRST FEW HOURS. SOUTHWEST WINDS WILL BE A BIT STRONGER THAN YESTERDAY...WITH THE GRADIENT TIGHTENING OUT AHEAD OF A COLD FRONT. TONIGHT...STILL A PRETTY GOOD CHANCE FOR CONVECTION AS THE COLD FRONT DROPS IN. HAVE MOVED THE CONVECTION A BIT LATER IN THE PERIOD...BASED ON THE NEW NAM. MONDAY...STILL A CHANCE FOR CONVECTION WITH THE VICINITY OF THE FRONTAL BOUNDARY. EXTENDED OUTLOOK...ISOLATED AFTN SHRA/TSRA THROUGH THE EXTENDED. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SUNDAY...EXERCISE CAUTION STATEMENT HOISTED FROM MIDNIGHT TONIGHT THROUGH MONDAY MORNING...AS SW WINDS RAMP-UP AHEAD OF AN APPROACHING COLD FRONT. AN ADVISORY NOT OUT OF THE QUESTION MONDAY FOR 20-25 KT WINDS. ADDITIONALLY...STORM MOTION COULD SEND A FEW STRONG TO SEVERE TSTMS OVER THE WATERS REST OF THIS AFTERNOON AND OVERNIGHT. THIS WILL INDUCE A DANGEROUS ENVIRONMENT FOR MARINERS ON THE WATERS THROUGH DAYBREAK MONDAY. WIND-SEAS WILL BUILD TO 3 TO 5 FEET OVERNIGHT WITH SUSTAINED SW WINDS NEARING 20 KNOTS. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...SW WINDS MONDAY MORNING WILL SHIFT TO THE NW MONDAY NIGHT AND VEER TO THE EAST BY TUESDAY NIGHT. SPEEDS WILL RUN 15 KT OR LESS THROUGH MOST OF THE PERIOD EXCEPT MONDAY MORNING WHEN 20 KT WINDS ARE POSSIBLE. SEA HEIGHTS OF 3 TO 5 FEET MONDAY WILL DIMINISH TO 4 FT OR LESS MONDAY AFTERNOON AND REMAIN SO FOR THE REST OF THE PERIOD. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 3 PM SUNDAY...SOUTHEAST FLOW AROUND 10 KT ACROSS THE WATERS WED INTO THU AS BERMUDA HIGH STARTS TO BUILD BACK IN FROM THE EAST. THU AND BEYOND BECOMES TROUBLESOME. ALL OF THE FORECAST PARAMETERS WILL DEPEND UPON THE TRACK...STRENGTH...AND SIZE OF IRENE. CURRENT FORECAST TRACK WOULD KEEP WINDS WITH AN EASTERLY COMPONENT OVER THE WATERS THROUGH THE END OF THE PERIOD WITH BUILDING SOUTHEAST SWELL. HOWEVER...THERE REMAINS PLENTY OF UNCERTAINTY AND THE 12Z GUIDANCE HAS NOT HELPED CLEAR UP THE PICTURE ANY. FOR NOW HAVE MADE LIMITED CHANGES TO LATER PERIODS...BUT SIGNIFICANT CHANGES COULD BE AFOOT. CURRENTLY HAVE SEAS CAPPED AT 6 FT LATE...BUT CANNOT RULE OUT 3 TIMES THIS VALUE IF IRENE PASSES MUCH CLOSER TO THE WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...8 SHORT TERM...31 LONG TERM...III AVIATION...43/8
Hazardous weather outlook, Aug 21, 4:12 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 412 PM EDT SUN AUG 21 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-222015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 412 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-056-222015- COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- 412 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-222015- COASTAL PENDER-COASTAL NEW HANOVER- 412 PM EDT SUN AUG 21 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-222015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 412 PM EDT SUN AUG 21 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Aug 21, 2:46 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 246 PM EDT SUN AUG 21 2011 NCZ087-099-211915- COLUMBUS-ROBESON- 246 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS AND ROBESON COUNTIES THROUGH 315 PM EDT... AT 245 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 10 MILES SOUTH OF LUMBERTON...MOVING EAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE BOARDMAN...ORRUM...PROCTORVILLE AND ROUTE 74. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3459 7892 3440 7884 3443 7909 3453 7909 TIME...MOT...LOC 1845Z 261DEG 11KT 3449 7900 III
Special weather statement, Aug 21, 4:30 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT SUN AUG 21 2011
NCZ099-109-SCZ053-212100-
COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-
430 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM NEAR THE STATE LINE NORTH OF LONGS WILL
DRIFT INTO NORTH CAROLINA...
AT 429 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
NORTH OF LONGS...OR ABOUT 8 MILES NORTHWEST OF LITTLE RIVER...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE BROOKSVILLE...DULAH...GRISSETTOWN...
IREDELL...LONGS...LONGWOOD...PIREWAY AND WAMPEE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3399 7888 3410 7869 3396 7848 3389 7863
3386 7875
TIME...MOT...LOC 2029Z 233DEG 7KT 3397 7872
TRASpecial weather statement, Aug 21, 5:16 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
516 PM EDT SUN AUG 21 2011
SCZ017-212145-
MARLBORO-
516 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN MARLBORO COUNTY
THROUGH 545 PM EDT...
AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHAVISTOWN...OR ABOUT 8 MILES NORTHWEST OF BENNETTSVILLE...MOVING
EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE CHAVISTOWN...MCCOLL...WALLACE AND
TATUM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING. IT IS RECOMMENDED
THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7967 3464 7947 3463 7980 3465 7982
3465 7983 3467 7985 3481 7989 3481 7984
TIME...MOT...LOC 2116Z 262DEG 17KT 3474 7974
TRALocal storm report, Aug 21, 5:29 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FUNNEL CLOUD 2 WNW BLADENBORO 34.55N 78.83W
08/21/2011 BLADEN NC LAW ENFORCEMENT
&&
EVENT NUMBER ILM1100513
TRALocal storm report, Aug 21, 6:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 NW BARKER TEN MILE 34.69N 78.99W
08/21/2011 ROBESON NC PUBLIC
1 FOOT DIAMETER OAK TREE SNAPPED IN HALF. MANY LARGE
LIMBS FROM ADDITIONAL TREES ALSO BLOWN DOWN.
&&
EVENT NUMBER ILM1100514
WEISSLocal storm report, Aug 21, 6:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 1 WSW BARKER TEN MILE 34.67N 79.01W
08/21/2011 ROBESON NC EMERGENCY MNGR
POWER LINES DOWN NEAR EXIT 22 BLOCKING PORTIONS OF
I-95.
&&
EVENT NUMBER ILM1100515
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:29 PM EDT | Special Weather Statement | ILM | Brunswick | 61 min |
| Aug 21, 2:46 PM EDT | Special Weather Statement | ILM | Robeson | 29 min |
| Aug 21, 4:14 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 61 min |
| Aug 21, 5:02 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 58 min |
| Aug 21, 5:16 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Robeson | 29 min |
| Aug 21, 5:54 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 51 min |
| Aug 21, 7:11 PM EDT | Special Weather Statement | ILM | Brunswick | 49 min |
| Aug 21, 7:59 PM EDT | Special Weather Statement | ILM | New Hanover | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.